MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: name and address (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an intervention of the tibial artery in the lower leg, an approach hydro st microwire wire guide's tip separated from the rest of the wire.Attempted retrieval was unsuccessful, as the anatomy was "too calcified".The tip was left in the patient, and the procedure was unable to be completed due to the calcification.Per the initial reporter, the patient did not experience any additional adverse effects or require any additional procedures due to this occurrence.Additional information has been requested.
 
Event or Problem Description
Additional information was received 14jan2025.Access was obtained in the common femoral artery to target the peroneal artery, which was stenosed and calcified.The wire was not altered prior to use, and "not a lot" of resistance was encountered during insertion of the wire.The wire was not pulled or manipulated backwards through a needle or other metal instrument.The tip of the wire separated upon removal of the device.The separated fragment remains in the peroneal artery, as it could not be retrieved.
 
Additional Manufacturer Narrative
Additional information: b5 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an intervention of the tibial artery in the lower leg, an approach hydro st microwire wire guide's tip separated from the rest of the wire.Attempted retrieval was unsuccessful, as the anatomy was "too calcified".The tip was left in the patient, and the procedure was unable to be completed due to the calcification.Per the initial reporter, the patient did not experience any additional adverse effects or require any additional procedures due to this occurrence.Additional information was received 14jan2025.Access was obtained in the common femoral artery to target the peroneal artery, which was stenosed and calcified.The wire was not altered prior to use, and "not a lot" of resistance was encountered during insertion of the wire.The wire was not pulled or manipulated backwards through a needle or other metal instrument.The tip of the wire separated upon removal of the device.The separated fragment remains in the peroneal artery, as it could not be retrieved.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu warns that the wire is a delicate instrument and says that forceful angulation should be avoided.The ifu states that the wire guide should only be advanced when the tip is visualized under fluoroscopy and that the wire should not be torqued without evidence of corresponding movement of the distal tip.The ifu also notes that torquing against resistance may cause vessel trauma or wire damage, which may lead to device fracture.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s calcified anatomy contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20727764
Report Number1820334-2024-01519
Device Sequence Number20957182
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)250720(10)16226758
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number16226758
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer01/14/2025
04/17/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date01/20/2025
05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown